MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AH560HS
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The capa process identified complaints not being created for quality issues found during third party servicing.Based on a review of records impacted by the identified issue, it was determined that this record needed to be corrected and is now being submitted accordingly.
 
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.A remstar auto a-flex device was returned to a third-party service center with no initial alleged complaint.During the evaluation of the device at the third-party service center, the device was visually inspected, and no foam particles were noted in the airpath, yet foam degradation was noted.The devices sound abatement foam was replaced to address the issue.Additionally, the service technician also found the evaluation of the device data identified unrelated error codes.These error codes are consistent with normal device operation and expected use conditions and are not considered reportable under medical device reporting requirements.No evidence was identified to suggest that these error codes contributed to or caused the reported event.The device was scrapped by the service center after the evaluation was completed.
 
Additional Manufacturer Narrative
This notification was initiated to evaluate a returned device in relation to the sound abatement foam recall.During the review, it was identified that an incorrect blfm (blower foam) code had been entered in trackwise (tw).A review of the source documentation in sap confirmed that the blfm code was applied in error.The associated complaint information was further assessed and confirmed that no death or serious injury was reported in connection with this event.Additionally, there is no evidence of a malfunction that would be likely to lead to death or serious injury if it were to recur.Based on the available information and in accordance with applicable regulatory reporting requirements, this event does not meet the criteria for reportability to any regulatory authority.Therefore, no regulatory reporting is required at this time.

Brand Name
REMSTAR AUTO A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key24537265
Report Number2518422-2026-008440
Device Sequence Number8971754
Product Code BZD
UDI-Device Identifier00606959005860
UDI-Public(01)00606959005860
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAH560HS
Device Catalogue NumberAH560HS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown